Ohio, 2014

Winter Weather in Ohio, January 18 to 19, 2014

January 18 to 19, 2014 · NWS ILN · 26 events in 26 counties and zones

A clipper system rapidly crossed from the northern plains into the Ohio Valley on the night of the 18th. Snow spread from west to east across the area and tapered off to flurries by the morning of the 19th.

Where it happened

Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A clipper system rapidly crossed from the northern plains into the Ohio Valley on the night of the 18th. Snow spread from west to east across the area and tapered off to flurries by the morning of the 19th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 18, 12:55 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jan 18, 12:55 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1255 PM EST SAT JAN 18 2014

.SYNOPSIS...
AN ALBERTA CLIPPER SYSTEM WILL BRING MORE SNOW TO THE REGION AS IT
QUICKLY MOVES THROUGH THE OHIO VALLEY THIS AFTERNOON INTO TONIGHT.
ANOTHER ARCTIC COLD FRONT WILL FOLLOW MONDAY INTO MONDAY NIGHT
WHICH WILL BRING A RETURN OF VERY COLD AIR FOR THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
STRATOCUMULUS CLOUDS WILL PERSIST ACROSS THE REGION THIS
AFTERNOON. A FEW FLURRIES WILL BE POSSIBLE FROM TIME TO TIME.

FOR LATE THIS AFTERNOON INTO TONIGHT...A CLIPPER SYSTEM WILL DIVE
RAPIDLY SOUTHEAST FROM THE NORTHERN PLAINS TO THE OHIO VALLEY.
MODELS ARE IN PRETTY DECENT AGREEMENT WITH THIS FEATURE IN TERMS
OF TIMING. THERE ARE SOME SUBTLE DIFFERENCES IN STRENGTH AND HOW
FAST THE SYSTEM WEAKENS AS IT MOVES THROUGH THE REGION AND EAST
THEREOF OVERNIGHT INTO SUNDAY. HAVE LEANED ON A BLEND OF THE NAM-
WRF AND THE GFS WITH THIS SYSTEM WHICH INDICATE GOOD ISENTROPIC
LIFT OCCURRING ACRS E CNTRL INDIANA...INTO THE DAYTON METRO AND THE
NRN SUBURBS OF CINCINNATI DURING THE ONSET OF THE SNOW LATE THIS
AFTERNOON INTO THIS EVENING. THE LOW OPENS UP AND WEAKENS AS IT
MOVES ACROSS OHIO TONIGHT. THIS WILL RESULT IN A DECREASE IN
ISENTROPIC LIFT AND SUBSEQUENT SNOW INTENSITY.

THIS WILL BE A RATHER EFFICIENT SNOW PRODUCING SYSTEM...WITH MODEL
SOUNDINGS SHOWING HIGH HUMIDITY IN THE FAVORABLE DENDRITIC
CRYSTAL GROWTH ZONE AROUND -15C...AND COLD SURFACE TEMPS WILL
ALLOW RAPID ACCUMULATIONS FROM THE START OF THE EVENT. ALL
LOCATIONS WILL SEE SNOW...WITH THE HIGHEST AMOUNTS EXPECTED
BETWEEN CINCINNATI AND DAYTON. SNOW AMOUNTS WILL DECREASE
NORTH...SOUTH AND EAST OF THIS AREA. SO...AM EXPECTING 2-3 INCHES
WITH LOCALLY HIGHER AMOUNTS IN E CNTRL INDIANA/DAYTON/NRN SUBURBS
OF CINCY/ WITH GENERALLY 1 TO 2 INCHES ELSEWHERE. THE ONLY EXCEPTION
WOULD BE OUR FAR SOUTHERN KENTUCKY COUNTIES WHICH MAY END UP WITH
THE LEAST AMOUNT OF SNOW (AROUND AN INCH). HAVE PLACED A WINTER WX
ADVISORY FROM THIS AFTERNOON/EVENING AND OVERNIGHT FOR LOCATIONS
WITH 2 TO 3 INCHES AND ACRS OUR LOWER THRESHOLD TIER COUNTIES IN
THE SOUTH. OUR FAR SOUTHERN KENTUCKY MAY ONLY SEE AN INCH...WHICH
TYPICALLY WOULD NOT REQUIRE AN ADVISORY. HOWEVER..GIVEN LOWER
THRESHOLD CRITERIA TO MY SOUTH/SOUTHEAST...AND WITH AN ADVISORY TO
THE NORTH...DID NOT WANT THE DONUT HOLE EFFECT TO OCCUR...SO HAVE
LUMPED THE FAR SOUTH INTO THE 1 TO 2 INCH RANGE.

TEMPERATURES WILL CONTINUE TO WARM INTO THE EVENING HOURS UNDER
GOOD LOW LEVEL WAA. WARMING WILL BOTTOM OUT BY THE EARLY MORNING
HOURS OF SUNDAY...FOLLOWED BY A DOWNWARD TREND ONCE AGAIN AS THE
ASSOCIATED COLD FRONT SWINGS BY OVERNIGHT.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
FORECAST AREA WILL BE BETWEEN SYSTEMS SUNDAY INTO SUNDAY NIGHT.
THE WEATHER PATTERN DURING THIS TIME FRAME WILL FEATURE AN ARCTIC
COLD FRONT SAGGING SOUTH ACROSS THE GREAT LAKES WHILE A SURFACE
RIDGE SINKS SOUTH TO THE LOWER GULF COAST STATES. MAINLY CLOUDY
SKIES ON SUNDAY SHOULD GRADUALLY BECOME PARTLY CLOUDY FROM WEST TO
EAST AS MIXING AND OVERALL DRIER AIR MOVE IN FROM THE WEST. THE
PRESSURE GRADIENT BETWEEN THE TWO SYSTEMS WILL BE MODEST AND WILL
RESULT IN BLUSTERY CONDITIONS. TEMPERATURES WILL BE TRICKY GIVEN
FRESH SNOW COVER AND THE SLOW EROSION OF COLDER AIR ACROSS THE
REGION. HIGHS SHOULD RANGE FROM THE MID 20S NORTH TO THE MID 30S
FAR SOUTH. LOWS SUNDAY NIGHT WILL NOT FALL THAT MUCH GIVEN
SOUTHWESTERLY FLOW AND SHOULD GENERALLY BOTTOM OUT IN THE 20S.

FOR THE PERIOD MONDAY INTO TUESDAY...AN ARCTIC COLD FRONT WILL SAG
SOUTH THROUGH THE REGION. SOME WAA AHEAD OF THE FRONT WILL LIKELY
BRING THE WARMEST TEMPERATURES OF THE WEEK TO THE REGION WITH
HIGHS RANGING FROM THE UPPER 20S NW TO THE UPPER 30S SOUTHEAST.
THERE CONTINUES TO BE SOME DIFFERENCES IN THE TIMING OF THE FRONT
LATE MONDAY AFTERNOON INTO THE NIGHT WHICH WILL PLAY A PART IN
THE POST FRONTAL TEMPERATURE DROP. HAVE LEANED ON THE NAM-WRF AND
GFS FOR THE MOST PART. DURING MONDAY NIGHT INTO AND TUESDAY...THE
FRONT WILL BE ACCOMPANIED BY A DIGGING S/WV ALOFT. AS
SUCH...CHANCES FOR SNOW SHOWERS ALONG AND BEHIND THE FRONT LOOK
MUCH BETTER THAN PREVIOUS MODEL RUNS AND HAVE THUS INCREASED POPS.

THE THREAT FOR SNOW SHOWERS WILL DECREASE TUESDAY AFTERNOON INTO
TUESDAY EVENING AS THE S/WV EXITS SOUTHEAST AND ARCTIC HIGH
PRESSURE SETTLES INTO THE OHIO VALLEY BY WEDNESDAY MORNING.
TEMPERATURES WILL BECOME COLD WITH LOWS BY WEDNESDAY MORNING
EXPECTED TO RANGE FROM 5 BELOW NORTH TO 5 ABOVE SOUTH. THESE
TEMPERATURES ALONG WITH A SOME WIND WILL PUSH WIND CHILL VALUES
INTO THE -10 TO -20 DEGREE F RANGE. WILL CONTINUE TO HIGHLIGHT
THIS THREAT IN THE HWO.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
ARCTIC HIGH PRESSURE WILL QUICKLY MOVE SOUTHEAST ON WEDNESDAY AS
YET ANOTHER DIGGING S/WV DIVES SOUTHEAST THROUGH THE REGION LATE
WEDNESDAY INTO THURSDAY MORNING. TEMPERATURES WILL MODERATE SOME
THROUGH WEDNESDAY AHEAD OF AN ADVANCING WARM FRONT...BUT WILL
THEN DROP ONCE AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING BEHIND
ANOTHER ARCTIC FRONT. HAVE INCREASED POPS TO CHANCE DURING THIS
TIME FRAME AS THERE APPEARS TO BE ENOUGH MOISTURE AND DYNAMICS TO
MENTION. WIND CHILLS WILL BECOME AN ISSUE ONCE AGAIN BY THURSDAY
MORNING AS TEMPERATES DROP ITO THE SINGLE DIGITS (PERHAPS SLIGHTLY
BELOW ZERO WEST) ALONG WITH A STIFF NW WIND BY THE FRONT.

ANOTHER ARCTIC HIGH WILL SETTLE ACROSS THE REGION LATE THURSDAY
INTO FRIDAY. THIS SHOULD SHUT OFF ANY LAKE INDUCED SNOW SHOWERS
THROUGH THE PERIOD AND ALLOW SKIES TO BECOME PARTLY CLOUDY.

FOR FRIDAY INTO NEXT WEEKEND...MODELS ARE STRUGGLING AS TO HOW
MUCH ENERGY FROM THE POLAR VORTEX ACRS THE FAR NRN REACHES OF
CANADA WILL BREAK OFF AND DIG SOUTH INTO SRN ONTARIO/QUEBEC.
WE WILL CONTINUE TO MONITOR THIS FOR ANOTHER POTENTIAL COLD SNAP.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CONDITIONS WILL DETERIORATE AS SNOW MOVES IN AHEAD OF AN ALBERTA
CLIPPER. EXPECT IFR TO DEVELOP AT ALL SITES BETWEEN 00Z AND 04Z
WHEN THE MOST INTENSE SNOW BAND CROSSES THE REGION. THE SYSTEM
WILL WEAKEN LATE TONIGHT AS IT MOVES EAST...ALLOWING SNOW TO
DIMINISH DURING THE OVERNIGHT HOURS. MVFR CEILINGS WILL PERSIST
BEHIND THE SYSTEM UNTIL CLOUDS SCATTER SUNDAY AFTERNOON. WINDS
WILL SHIFT TO WEST BEHIND THE CLIPPER...WITH GUSTS WELL OVER 20
KNOTS BY THE END OF THE FORECAST PERIOD.

OUTLOOK...MVFR CONDITIONS ARE EXPECTED TO CONTINUE INTO SUNDAY. MVFR
CONDITIONS ARE POSSIBLE AGAIN WITH SNOW ON MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST
     SUNDAY FOR OHZ042-051-060>062-070>072-077-078.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     SUNDAY FOR OHZ063>065-073-074-079>082-088.
KY...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST
     SUNDAY FOR KYZ089>096.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     SUNDAY FOR KYZ097>100.
IN...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST
     SUNDAY FOR INZ050-058-059-066-073>075-080.

&&

SYNOPSIS...HICKMAN
NEAR TERM...CONIGLIO/HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HICKMAN
AVIATION...CONIGLIO
Hazardous weather outlook, Jan 18, 4:28 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
428 AM EST SAT JAN 18 2014

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ042-051-060>062-070>072-
077-078-191000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-DARKE-MIAMI-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
428 AM EST SAT JAN 18 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ARCTIC AIR WILL RETURN FOR THE MIDDLE OF NEXT WEEK WHICH MAY
RESULT IN BITTERLY COLD WIND CHILLS FROM TUESDAY NIGHT INTO
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO NATIONAL
WEATHER SERVICE.

OHZ026-034-035-043>046-052>056-191000-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-
CLARK-MADISON-FRANKLIN OH-LICKING-
428 AM EST SAT JAN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

AN ALBERTA CLIPPER SYSTEM WILL TRACK ACROSS THE REGION LATE THIS
AFTERNOON INTO TONIGHT. SNOWFALL AMOUNTS FROM 1 TO 2 INCHES ARE
LIKELY FROM THIS SYSTEM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ARCTIC AIR WILL RETURN FOR THE MIDDLE OF NEXT WEEK WHICH MAY
RESULT IN BITTERLY COLD WIND CHILLS FROM TUESDAY NIGHT INTO
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

KYZ097>100-OHZ063>065-073-074-079>082-088-191000-
BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-
HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
428 AM EST SAT JAN 18 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

ARCTIC AIR WILL RETURN FOR THE MIDDLE OF NEXT WEEK WHICH MAY
RESULT IN BITTERLY COLD WIND CHILLS FROM TUESDAY NIGHT INTO
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO
THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jan 18, 10:16 AM EST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1016 AM EST SAT JAN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     SNOW             2 WNW CLARKSVILLE       39.42N  84.02W
01/18/2014  M3.4 INCH        WARREN             OH   NWS EMPLOYEE

&&

EVENT NUMBER ILN1400347

NWS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

26 winter weather. Local standard time, as filed.

Winter Weather, Adams

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Adams forecast zone
Reported by
Department of Highways
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

The county garage in West Union reported 1.5 inches of snow.

Winter Weather, Brown

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Brown forecast zone
Reported by
Department of Highways
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

The county garage in Georgetown reported 2 inches of snow.

Winter Weather, Butler

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Butler forecast zone
Reported by
Public
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

A report of 2.5 inches of snow came from Middletown, with 2.2 inches reported from Fairfield. Numerous reports from various sources across the county had a 1 to 2 inch range in snowfall.

Winter Weather, Champaign

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Champaign forecast zone
Reported by
Trained Spotter
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

A spotter in Terre Haute measured 2.6 inches of snow while another in Urbana measured 2 inches. The cooperative observer near Kiser Lake State Park measured 1.9 inches.

Winter Weather, Clark

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Clark forecast zone
Reported by
Department of Highways
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

The county garage near Springfield measured 3.5 inches of snow. The CoCoRaHS observer 4 miles south of Springfield measured 2.5 inches of snow. The cooperative observers in New Carlisle and near Springfield measured 2.4 and 2 inches, respectively.

Winter Weather, Clinton

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Clinton forecast zone
Reported by
NWS Employee
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

An employee near Odgen measured 2.9 inches of snow. Other reports in and around Wilmington ranged from 1.7 inches at the NWS office to 2.5 inches measured by the CoCoRaHS observer north of town.

Winter Weather, Darke

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Darke forecast zone
Reported by
CoCoRaHS
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

The observer near Versailles and a public report from Bradford both reported 2 inches of snow.

Winter Weather, Fairfield

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Fairfield forecast zone
Reported by
Department of Highways
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

The county garage near Lancaster measured 1.5 inches of snow.

Winter Weather, Fayette

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Fayette forecast zone
Reported by
Department of Highways
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

The county garage and a member of the public near Washington Court House both measured 3 inches of snow.

Winter Weather, Franklin

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Franklin forecast zone
Reported by
CoCoRaHS
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

The CoCoRaHS observer 9 miles north-northeast of Columbus and another 2 miles west of Hilliard both reported 1.7 inches of snow. The Columbus airport measured 1.6 inches of snow.

Winter Weather, Greene

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Greene forecast zone
Reported by
Public
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

A public report from Xenia and the county garage east of town measured 3 and 2 inches of snow, respectively. Another public report from Bellbrook measured 1.5 inches of snow.

Winter Weather, Hamilton

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Hamilton forecast zone
Reported by
COOP Observer
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

The observer near Addyston measured 2 inches of snow. Numerous other reports from around the county by various observers ranged from 1 to 2 inches.

Winter Weather, Highland

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Highland forecast zone
Reported by
Department of Highways
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

The county garage in Hillsboro measured 1.8 inches of snow. A member of the public from Hillsboro measured an inch.

Winter Weather, Hocking

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Hocking forecast zone
Reported by
Department of Highways
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

The county garage and cooperative observer near Logan measured 2.8 and 2.5 inches of snow.

Winter Weather, Licking

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Licking forecast zone
Reported by
Public
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

A member of the public in Granville and in Newark both reported 2 inches of snow. Other reports from across the county ranged between 1 and 2 inches of snow.

Winter Weather, Logan

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Logan forecast zone
Reported by
COOP Observer
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

The observer located 3 miles north of Huntsville measured 2 inches of snow. A spotter in Bellefontaine measured 1.5 inches of snow.

Winter Weather, Madison

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Madison forecast zone
Reported by
Public
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

A member of the public near Madison Lake measured 3.5 inches of snow. Another in London reported 2 inches of snow.

Winter Weather, Miami

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Miami forecast zone
Reported by
Trained Spotter
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

A spotter near Tipp City measured 2.4 inches of snow. A public report from town measured 2.3 inches.

Winter Weather, Montgomery

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Montgomery forecast zone
Reported by
ASOS
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

The Dayton airport had 3.7 inches of snow. The CoCoRaHS observer in Oakwood measured 3 inches. Numerous reports from various sources across the county came in between 2 and 3 inches of snow.

Winter Weather, Pickaway

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Pickaway forecast zone
Reported by
COOP Observer
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

The cooperative observer and a member of the public reported 2 inches of snow in Circleville.

Winter Weather, Pike

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Pike forecast zone
Reported by
Department of Highways
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

The county garage 5 miles south of Piketon measured 1.5 inches of snow.

Winter Weather, Preble

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Preble forecast zone
Reported by
Department of Highways
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

The county garage 3 miles east of Eaton measured 4 inches of snow. The CoCoRaHS observer north of town measured 3.1 inches, while the observer west of town measured 2.3 inches. A report from College Corner showed 1.8 inches had fallen.

Winter Weather, Ross

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Ross forecast zone
Reported by
Department of Highways
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

The county garage 3 miles northwest of Chillicothe measured 2 inches of snow.

Winter Weather, Scioto

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Scioto forecast zone
Reported by
Emergency Manager
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

Two inches of snow was measured in Lucasville. The highway department in Lucasville and the EMA both measured 1.5 inches of snow.

Winter Weather, Shelby

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Shelby forecast zone
Reported by
CoCoRaHS
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

The observer near Houston measured 1.8 inches of snow, while the observers near Fort Loramie and Anna both measured 1.7 inches.

Winter Weather, Warren

When
January 18, 3:00 PM EST to January 19, 5:00 AM EST
Where
Warren forecast zone
Reported by
CoCoRaHS
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

The observers south and east of Lebanon measured 2 inches and 1.9 inches, respectively. A NWS employee west of Clarksville measured 1.7 inches, while the cooperative observer in Kings Mills measured 1.4 inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495512, 495513, 495514, 495518, 495519, 495520, 495521, 495522, 495523, 495524, 495525, 495526, 495527, 495528, 495529, 495530, 495531, 495532, 495536, 495537, 495538, 495539, 495540, 495696, 495697, 495698.